Hail, Coleman
- When
- May 1, 5:50 PM CST
- Where
- Coleman County, Voss
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.617, -99.567
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 1, 5:31 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 631 PM CDT MON MAY 1 2006 .AVIATION... CONVECTION HAS DEVELOPED ALONG A WEAK FRONTAL BOUNDARY THAT REMAINS NORTH OF KABI. KABI TAF WILL SHOW TSRA BUT EXPECT MOST OF THE ACTIVITY TO REMAIN TOWARDS THE EAST. ALSO PUT A FEW CB FOR KSJT WITH CUMULUS DEVELOPMENT AND TSRA MOVING TOWARDS KBWD. EXPECT ACTIVITY TO END AFTER 04Z. ALSO EXPECT STRONG LOW LEVEL JET TO DEVELOP OVERNIGHT ACROSS THE AREA CREATING FAVORABLE LLWS CONDITIONS. WITH LLJ NEAR 40-50KTS OVER THE AREA ALSO EXPECT LOW STRATUS DECK TO DEVELOP MAINLY FROM KJCT TO KSJT. NOT EXPECTING STRATUS TO PUSH AS FAR NORTH AS KABI...BUT STILL POSSIBLE. LOW CLOUDS SHOULD CLEAR BY 15Z TOMORROW AND EXPECT GUSTY SOUTH WINDS ACROSS THE REGION AGAIN. 10 && .PREV DISCUSSION... (ISSUED 506 PM CDT MON MAY 1 2006) UPDATE... WEAK FRONTAL BOUNDARY HAS PUSHED INTO THE BIG COUNTRY FROM KSPS DOWN TO KSNK. THUNDERSTORM ACTIVITY HAS DEVELOPED ALONG THE FRONT MAINLY IN THROCKMORTON AND HASKELL COUNTIES. THIS ACTIVITY COULD PUSH SOUTH TOWARDS A BALLINGER TO BROWNWOOD LINE LATER THIS EVENING. INSTABILITY HAS INCREASED QUITE A BIT WITH 60 DEWPOINTS ARRIVING IN THE KBWD AREA AND POINTS TO THE EAST. CAPPING IS VERY WEAK IF ANY AND FRONTAL LIFTING SHOULD BE ENOUGH TO CONTINUE TO TRIGGER THUNDERSTORM ACTIVITY. GIVEN CAPE ON THE ORDER OF 3000 J/KG PER LAPS ANALYSIS AND EVEN MORE THAN THAT ON 18Z RUC FORECASTS...INSTABILITY SHOULD BE ENOUGH TO SUSTAIN STRONG UPDRAFTS AND GET SEVERE HAIL...POSSIBLY AN INCREASED DOWNBURST POTENTIAL GIVEN LARGE T-TD SPREADS. FORECAST HAS BEEN UPDATED TO REFLECT POPS IN THESE AREAS WITH SEVERE THUNDERSTORM WATCH 270 WHICH IS IN EFFECT UNTIL 11PM CDT. 10 PREV DISCUSSION... (ISSUED 229 PM CDT MON MAY 1 2006) SHORT TERM... WEAK COLD FRONT IS DROPPING SOUTH ACROSS NORTHWESTERN TX THIS AFTERNOON. THIS FRONT WILL LIKELY PUSH A LITTLE FARTHER SOUTH INTO THE BIG COUNTRY THIS EVENING...BEFORE STALLING TONIGHT AND WASHING OUT IN LOW-LEVEL SOUTHERLY FLOW TUESDAY. LACK OF DEEP MOISTURE WILL BE INHIBITING FACTOR FOR THUNDERSTORM DEVELOPMENT WITH THE PORTION OF THIS FRONT THAT DROPS INTO THE BIG COUNTRY. HIGH TEMPERATURES TUESDAY AND WEDNESDAY WILL BE AT OR SLIGHTLY ABOVE TODAY (AND WELL ABOVE NORMAL) GIVEN THE SLIGHTLY WARMING 850 MILLIBAR THERMAL PATTERN. DRYLINE WILL SHARPEN AS IT MIXES EAST ACROSS WEST TX WEDNESDAY. MARGINAL MOISTURE AND LACK OF UPPER SUPPORT WILL BE INHIBITING FACTORS FOR THUNDERSTORM DEVELOPMENT IN OUR REGION ON THOSE DAYS. THE MODELS NOW INDICATE THAT THE NORTHERN US TROUGH WILL NOT BE AS DEEP OR AS FAR SOUTH...AND THE ASSOCIATED COLD FRONT WILL BE SLOWER TO DROP SOUTH INTO THE SOUTHERN PLAINS. LONG TERM... SIMILAR SETUP IN OUR AREA THURSDAY BUT THE DRYLINE SHOULD MIX FARTHER EAST INTO OUR COUNTIES. THE 12Z MODEL CYCLE LOOKS LESS PROMISING FOR RAIN CHANCES THIS WEEK...AND NOW APPEARS THAT THE BEST CHANCE WILL BE FRIDAY IN WEST CENTRAL TX. THE GFS BRINGS A SHORTWAVE TROUGH INTO TX AND THE SOUTHERN PLAINS FROM THE SOUTHERN ROCKIES ON FRIDAY. IN ADDITION A COLD FRONT IS PROGGED TO DROP SLOWLY SOUTH INTO WEST CENTRAL TX. BECAUSE OF THE UNCERTAINTY IN THE SPECIFIC GFS SOLUTION... CONFINING POPS TO SLIGHT CHANCE AT THIS TIME. A LITTLE COOLER AND DRIER CONTITIONS ANTICIPATED NEXT WEEKEND WITH SURFACE HIGH PRESSURE RIDGE BUILDING SOUTH INTO TX BEHIND THE COLD FRONT...AND THEN RIDGE AXIS SHIFTS EASTWARD. THE BETTER COOLING WILL OCCUR NORTH OF INTERSTATE 20. RETURN FLOW COMMENCES WITH WARMER TEMPERATURES DEVELOPING BY THE BEGINNING OF OF NEXT WEEK. SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COLEMAN...HASKELL...JONES...RUNNELS... SHACKELFORD...TAYLOR...AND THROCKMORTON. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COLEMAN...HASKELL...JONES...RUNNELS... SHACKELFORD...TAYLOR...AND THROCKMORTON. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT MON MAY 1 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-021930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 220 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN ISOLATED THUNDERSTORM OR TWO MAY FORM ALONG A COLD FRONT APPROACHING THE NORTHERN BIG COUNTRY LATE THIS AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY DOWNBURST WINDS. OTHERWISE...SEVERE THUNDERSTORMS ARE NOT EXPECTED. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN TO THE NORTH AND EAST OF WEST CENTRAL TEXAS...CLOSER TO THE RED RIVER VALLEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS MAY FORM NEAR THE DRYLINE OVER THE PERMIAN BASIN WEDNESDAY AFTERNOON. ONE OR TWO OF THESE STORMS MAY DRIFT INTO FAR WESTERN PORTIONS OF WEST CENTRAL TEXAS...PRODUCING GUSTY WINDS AND HAIL NORTHWEST OF A OZONA TO HASKELL LINE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BEHIND A COLD FRONT LATE THURSDAY OR EARLY FRIDAY. IT APPEARS AT THIS TIME THAT LIMITED INSTABILITY WILL RESULT IN A LOW CHANCE OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 14/19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 440 PM CDT MON MAY 1 2006 TXZ099-012215- THROCKMORTON TX- 440 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR THROCKMORTON COUNTY... AT 437 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 12 MILES NORTHWEST OF ELBERT...OR ABOUT 11 MILES NORTH OF THROCKMORTON...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ELBERT BY 455 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 548 PM CDT MON MAY 1 2006 TXZ099-012345- THROCKMORTON TX- 548 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR THROCKMORTON COUNTY... AT 543 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES NORTHWEST OF THROCKMORTON... MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ELBERT BY 640 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. BRAZZELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 556 PM CDT MON MAY 1 2006 TXZ139-140-012345- COLEMAN TX-BROWN TX- 556 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR COLEMAN AND BROWN COUNTIES... AT 555 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF VALERA...OR ABOUT 6 MILES SOUTHWEST OF COLEMAN...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SANTA ANNA BY 620 PM CDT US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 640 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS.
The San Angelo radar (KSJT), 92 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
2 hail. Local standard time, as filed.
Quarter size hail covered the ground north of Rockwood along Highway 277. The storm that produced this hail was a low precipitation supercell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507758, 5507759.